Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 172, NWS Shreveport, LA

June 1, 2004Lincoln Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 1, 2004, 3:58 AM CDT for Lincoln Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2004, 3:58 AM CDT (08:58 UTC)
Expired
Jun 1, 2004, 5:00 AM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Lincoln Parish, LA

The radar

The Shreveport radar (KSHV), 107 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2066 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS54 KSHV 010858
SVRSHV
LAC061-011000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 AM CDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 500 AM CDT

* AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF GRAMBLING...OR NEAR SIMSBORO...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAMBLING BY 405 AM CDT
  RUSTON BY 415 AM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 500 AM CDT.

LAT...LON 3269 9285 3249 9287 3254 9244 3273 9256

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:59 AM CDT, 59 minutes earlier.

Area forecast discussion, Jun 1, 2:59 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 AM CDT TUE JUN 1 2004

.DISCUSSION...
CURRENT STORMS OVER THE REGION THIS MORNING...APPEAR TO BE
ASSOCIATED WITH LIFT IN THE RRQ OF 100 KNOT JET. WEST NORTHWEST
TO NORTHWEST FLOW TO CONTINUE THROUGH THE END OF THE WEEK...WITH
FLOW BECOMING MOVE ZONAL OVER THE WEEKEND. SEVERAL DISTURBANCES
WILL BE MOVING THROUGH THE FLOW...WITH ONE MOVING INTO NORTHWEST
TX LATE THIS AFTERNOON AND MOVING INTO LA BY WED...WITH ANOTHER
ONE MOVING ACROSS WED NIGHT AND THURSDAY. THEN A SHORT WAVE MOVES
ACROSS OK IN MORE ZONAL FLOW ON FRIDAY...WITH OTHER DISTURBANCES
MOVING ACROSS THROUGH SUNDAY. THE AREA IS IN THE RRQ OF THE 250MB
JET...WITH THE BEST DIV TONIGHT...AND WED AND AGAIN WED NIGHT AND
LOOKS TO BE MOVE WEST OVER CENTRAL TX ON THURSDAY. OLD SURFACE
BOUNDARY TO HANG AROUND TODAY AND LIFT BACK NORTH TONIGHT AND THEN
ANOTHER FRONT MOVES SOUTH WED NIGHT AND THU. LLJ PROGGED TO BE
ABOUT 30 KNOTS TONIGHT AND 20 KNOTS WED NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  89  71  86  69 /  50  50  50  40
MLU  86  69  87  68 /  40  40  40  30
TXK  89  69  85  67 /  30  50  40  40
TYR  91  72  87  70 /  30  50  40  40
LFK  91  73  89  72 /  40  30  40  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

IV
Hazardous weather outlook, May 31, 12:00 PM CDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON MAY 31 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON MAY 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON
NEAR A DRYLINE FRONT ACROSS NORTH CENTRAL TEXAS. THIS CONVECTION WILL
MOVE INTO EAST TEXAS THIS EVENING AND EVENTUALLY INTO NORTHWEST
LOUISIANA. SOME STORMS COULD REACH SEVERE LIMITS TONIGHT...PRODUCING
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS NORTHEAST TEXAS
AND NORTH LOUISIANA THROUGH WEDNESDAY. THIS BOUNDARY WILL HELP FOCUS
DEVELOPMENT OF SCATTERED THUNDERSTORMS. SOME OF THESE STORMS COULD
BECOME SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TONIGHT.

In the hours before

Special weather statement, May 31, 11:25 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 PM CDT MON MAY 31 2004

TXZ149-152-165-010700-
ANGELINA-CHEROKEE-NACOGDOCHES-
1125 PM CDT MON MAY 31 2004

...SEVERE THUNDERSTORM WATCH NUMBER 362 CONTINUED IN EFFECT UNTIL
200 AM CDT FOR PARTS OF EAST TEXAS...

IN EAST TEXAS THE WATCH INCLUDED ANGELINA AND NACOGDOCHES
COUNTIES...AND CHEROKEE COUNTY IN NORTHEAST TEXAS.

AT 1125 PM CDT...DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED
SHOWERS AND THUNDERSTORMS OVER PARTS OF EAST AND SOUTHEAST TEXAS. THE
STRONGER THUNDERSTORMS WERE NOTED SOUTHWEST OF A PALESTINE TO
CROCKETT AND GROVETON LINE. OTHER SHOWERS AND THUNDERSTORMS WERE
DEVELOPING OVER EAST TEXAS NEAR MOUNT ENTERPRISE...CARTHAGE...AND
CUSHING. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE OVER EAST
TEXAS TONIGHT. THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE
LARGE HAIL AND HIGH AND POSSIBLY DAMAGING WINDS...ALONG
WITH LOCALLY HEAVY RAINFALL OF UP TO AROUND ONE INCH PER HOUR.
Local storm report, Jun 1, 1:25 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 AM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HAIL             SHREVEPORT              32.47N 93.80W
06/01/2004  0.75 INCH        CADDO              LA   NWS EMPLOYEE

            HAIL OCCURRED AT WEATHER SERVICE OFFICE.

&&

22
Local storm report, Jun 1, 2:49 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 AM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0210 AM     HAIL             GRAND CANE              32.08N 93.81W
06/01/2004  1.75 INCH        DE SOTO            LA   LAW ENFORCEMENT

&&

22
Local storm report, Jun 1, 3:42 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 AM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0340 AM     TSTM WND DMG     WASKOM                  32.48N 94.06W
06/01/2004                   HARRISON           TX   LAW ENFORCEMENT

            TREES DOWN ON FM 9.

&&

22

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:07 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo53 min
Jun 1, 1:36 AM CDTSevere Thunderstorm WarningSHVDe Soto54 min
Jun 1, 2:01 AM CDTSevere Thunderstorm WarningSHVBossier, Webster59 min
Jun 1, 2:27 AM CDTSevere Thunderstorm WarningSHVDe Soto63 min
Jun 1, 2:33 AM CDTSevere Thunderstorm WarningSHVClaiborne42 min
Jun 1, 2:46 AM CDTSevere Thunderstorm WarningSHVRed River59 min
Jun 1, 3:11 AM CDTSevere Thunderstorm WarningSHVBienville64 min
Jun 1, 3:36 AM CDTSevere Thunderstorm WarningSHVCaddo54 min
Jun 1, 4:51 AM CDTSevere Thunderstorm WarningSHVBienville54 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.